Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 58, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 11, 2016, 3:03 AM EDT. It took effect at Jun 11, 2016, 2:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2016, 3:03 AM EDT (07:03 UTC)
- In effect from
- Jun 11, 2016, 2:00 PM EDT
- Expired
- Jun 12, 2016, 3:53 PM EDT
- In force
- 26 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
832 WHUS73 KAPX 110703 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 303 AM EDT SAT JUN 11 2016 LHZ345-346-349-LMZ323-341-342-344>346-111515- /O.NEW.KAPX.SC.Y.0058.160611T1800Z-160612T1500Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 303 AM EDT SAT JUN 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LSZ321-322-111515- /O.NEW.KAPX.SC.Y.0058.160611T1800Z-160612T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 303 AM EDT SAT JUN 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
7 follow-up statements
071 WHUS73 KAPX 111448 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1048 AM EDT SAT JUN 11 2016 LHZ345-346-349-LMZ323-341-342-344>346-112300- /O.CON.KAPX.SC.Y.0058.160611T1800Z-160612T1500Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1048 AM EDT SAT JUN 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LSZ321-322-112300- /O.CON.KAPX.SC.Y.0058.160611T1800Z-160612T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1048 AM EDT SAT JUN 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
070 WHUS73 KAPX 111938 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 338 PM EDT SAT JUN 11 2016 LHZ345-346-349-LMZ323-341-342-344>346-120345- /O.CON.KAPX.SC.Y.0058.000000T0000Z-160612T1500Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 338 PM EDT SAT JUN 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LSZ321-322-120345- /O.CON.KAPX.SC.Y.0058.000000T0000Z-160612T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 338 PM EDT SAT JUN 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
146 WHUS73 KAPX 120307 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1107 PM EDT SAT JUN 11 2016 LHZ345-346-349-LMZ323-341-342-344>346-121115- /O.CON.KAPX.SC.Y.0058.000000T0000Z-160612T1500Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1107 PM EDT SAT JUN 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LSZ321-322-121115- /O.CON.KAPX.SC.Y.0058.000000T0000Z-160612T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1107 PM EDT SAT JUN 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
129 WHUS73 KAPX 120720 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 320 AM EDT SUN JUN 12 2016 LMZ323-344>346-120900- /O.EXT.KAPX.SC.Y.0058.000000T0000Z-160612T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 320 AM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-LMZ341-342-121500- /O.CON.KAPX.SC.Y.0058.000000T0000Z-160612T1500Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 320 AM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LSZ321-322-121530- /O.CON.KAPX.SC.Y.0058.000000T0000Z-160612T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 320 AM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
778 WHUS73 KAPX 121402 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1002 AM EDT SUN JUN 12 2016 LHZ345-346-349-LMZ341-342-121515- /O.CON.KAPX.SC.Y.0058.000000T0000Z-160612T1500Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1002 AM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LSZ321-322-122100- /O.CON.KAPX.SC.Y.0058.000000T0000Z-160612T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1002 AM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
431 WHUS73 KAPX 121550 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1150 AM EDT SUN JUN 12 2016 LHZ347-348-LSZ321-322-122100- /O.CON.KAPX.SC.Y.0058.000000T0000Z-160612T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1150 AM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
847 WHUS73 KAPX 121953 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 353 PM EDT SUN JUN 12 2016 LHZ347-348-LSZ321-322-122100- /O.CAN.KAPX.SC.Y.0058.000000T0000Z-160612T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 353 PM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 3:01 AM EDT, 2 minutes earlier.
Area forecast discussion, Jun 11, 3:01 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
301 AM EDT SAT JUN 11 2016
.SHORT TERM...(Today and tonight)
Issued at 300 AM EDT Sat Jun 11 2016
IMPACTS: Additional showers/storms?
Synoptic pattern and observations:
Weak sfc low pressure was to our north with a warm front pushed
through all of nrn lower and into far western Chip/Mack. The WAA,
shortwave and LLJ associated with the front has all pretty much
exited east. As a result, rain has ended across most areas with just
some straggling isolated showers across the SE CWA, buried within
the warm sector. The main cold front is still out to our west and
north with no forcing acting on it. Hence, no showers/storms
upstream. We were still dealing with convective cloud blowoff,
which, when combined with a more humid air mass, has helped keep
temperatures mild in the middle and upper 60s in nrn lower. Cooler
along the warm front in eastern upper, in the middle and upper 50s.
The high level cloud was thinning out however, and with the rain
from last evening, we could see some stratus and fog develop, more
so in the vicinity of the warm front. This has been what we have
seen, as stratus and fog has started to develop in eastern upper.
Synoptic pattern and evolution:
Stratus and fog will eventually erode through the day, taking
longest in eastern upper where it will be thickest. Otherwise, skies
should start out rather sunny, and are expected to stay that way, as
the atmosphere will generally be drying through the day. That is a
key point considering the upstream cold front will get shoved
through the region, forced by a strong shortwave powering SE across
NE Ontario. Forcing looks to be quite minimal on our portion of the
front, and with only some minimal BL moisture pooling along the
front, it doesn't look like there is enough to force the development
of showers and storms. Dissecting the fcst soundings, it'll take til
peak afternoon heating to even suggest there could be any showers.
At this time, the front will be south of M-72, more along M-55.
There is little to no help aloft in the forcing department, so the
parcel looks like it will definitely have to be sfc-based on the
front. We do erode all capping for a brief time at peak heating, so
am not sure if absolutely nothing is going to happen. Could see an
isolated shower/storm still in the realm of possibility, but the
chance appears so small that it will not be included in the
forecast. Drier and drier air fill int through tonight with skies
going pretty much clear.
High reaching the upper 70s in eastern upper in the least mild air
and where the front arrives first, to the upper 80s in NE lower
where temps start out warm and in the warm sector with downsloping
winds. Lows tonight in cooling air, middle 40s to lower 50s. Also,
expect quite gusty winds today, especially behind the front as the
gradient tightens. Gusts reaching 30mph or so out of the NW.
.LONG TERM...(Sunday through Friday)
Issued at 300 AM EDT Sat Jun 11 2016
High Impact Weather Potential: Thunderstorm potential Sunday night
into Monday. Isolated severe possible.
Upper ridge builds through the Plains on Sunday with Great Lakes
under the influence of northwest flow as stronger upper trough
slides through the Canadian Maritimes. Plenty of sunshine and gusty
winds but slightly cooler temperatures as weakish 850mb thermal
trough swings through the Great Lakes. Very marginal critical fire
weather parameters and given we are at full green-up with recent
rain, will not include elevated fire danger in the HWO or graphics.
Upstream shortwave tops the ridge and slides east/southeast toward
the Great Lakes later Sunday night into Monday, following thickness
contours/H7 mean layer flow. It looks like most of the
shower/thunderstorm chances will come during the first half of
Monday, as whatever is left of decaying MCS works across the area.
Severe threat not looking that impressive right now, as upstream
forcing/shear for large scale ascent is not overly impressive. But
something to watch in the coming days. Things should begin to dry
out by Monday afternoon as convective complex outruns it's best
support and dissipates. Monday could be a fairly chilly, with lots
of clouds and pcpn early. High temperatures may stay in the 60s for
some areas.
Tuesday and beyond...Forecast confidence diminishes as model
divergence increases with slow moving upper low undercutting the
ridge across the center of the country. Models generally keep most
/all?/ of the the precipitation south/west of the Northern Michigan
throughout the week, thanks largely to expansive high pressure
extending from Hudson Bay southward into the Eastern Lakes.
Precipitation may make a run at Northern Michigan in the
Wednesday/Thursday timeframe as the surface ridge begins to weaken
its grip on us and slide east. But even those rain chances will be
fairly low and focused over southwest parts of the area. Gut
feeling says most, if not all, of this time period will be dry.
Temperatures should be very comfortable much of the week with highs
in the 70s and lows in the 50s...moderating to highs in the the
lower 80s by the end of the week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 142 AM EDT Sat Jun 11 2016
Just some isolated showers exiting the TVC/APN airports early this
morning with thinning high level clouds. This will help cool the
wet ground/BL for the remainder of the night with the possibility
of stratus development. This is a higher probability for PLN and
APN, closer to a warm front that was just north of there. Any
stratus will burn off after sunrise with minimal cumulus in a
drying atmosphere. We do still have a cold front to roll through
during the afternoon which could refire some isolated showers and
storms, but the chance is so low that there will be no mention in
the TAFS. Best shot in theory would be APN. Skies rather clear
entering Saturday night.
Winds are blowing hard above the sfc, resulting in LLWS. As winds
shift more NW with the cold front Saturday afternoon, gusts will
reach 22-26kts.
&&
.MARINE...
Issued at 300 AM EDT Sat Jun 11 2016
...Rougher seas on the way...
Winds are quite strong above the water surface attm, but tremendous
stability is preventing any widespread advisory gusts. A cold front
drops in this afternoon, and will mix these winds down to the sfc
while the air mass cools and lessens the stability. Widespread
advisory level gusts will develop through the day and continue into
Sunday. Advisories have been issued. Higher pressure and weaker
winds for later Sunday into Sunday night with winds remaining
fairly light through all of next work week.
The next chance of showers and storms comes Monday.
&&
.APX Watches/Warnings/Advisories...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 2 PM this afternoon to 5 PM EDT Sunday
for LHZ347-348.
SMALL CRAFT ADVISORY from 2 PM this afternoon to 11 AM EDT
Sunday for LHZ345-346-349.
LM...SMALL CRAFT ADVISORY from 2 PM this afternoon to 11 AM EDT
Sunday for LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY from 2 PM this afternoon to 5 PM EDT Sunday
for LSZ321-322.
&&
SHORT TERM...Dickson
LONG TERM...Keysor
AVIATION...Dickson
MARINE...DicksonHazardous weather outlook, Jun 10, 11:54 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1154 PM EDT FRI JUN 10 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-111200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1154 PM EDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS ACROSS NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NO LONGER EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ELEVATED FIRE DANGER WILL BE IN PLACE IN NORTHERN LOWER MICHIGAN SUNDAY...FOR LOW HUMIDITIES AND GUSTY WINDS. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND TONIGHT. SPOTTERS SHOULD ALWAYS PASS ON PERTINENT WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. && WEATHER.GOV/GAYLORD JZ/SMD
In the hours before
Special weather statement, Jun 10, 10:38 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1038 PM EDT FRI JUN 10 2016
MIZ022-023-028-029-033>035-110345-
OGEMAW-CRAWFORD-OSCODA-ROSCOMMON-OTSEGO-MONTMORENCY-MISSAUKEE-
1038 PM EDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CRAWFORD...OSCODA...
ROSCOMMON...OGEMAW...MONTMORENCY...SOUTHEASTERN OTSEGO AND SOUTHERN
MISSAUKEE COUNTIES...
AT 1038 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BRILEY TOWNSHIP TO NEAR HIGGINS LAKE
TO 10 MILES WEST OF BALDWIN. MOVEMENT WAS EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALPENA...HOUGHTON LAKE...WEST BRANCH...GRAYLING...OSSINEKE...
ROSCOMMON...PRUDENVILLE...MIO...ATLANTA...ST. HELEN...LEWISTON...
LACHINE...COMINS...MCKINLEY...GRASS LAKE...LONG RAPIDS...HILLMAN...
MCBAIN...ROSE CITY AND LOVELLS.
LAT...LON 4502 8319 4484 8330 4488 8332 4491 8341
4491 8389 4416 8389 4417 8534 4422 8533
4441 8490 4520 8429 4519 8338 4525 8342
4526 8338 4526 8326 4523 8323
TIME...MOT...LOC 0238Z 277DEG 39KT 4503 8428 4440 8481 4386 8606
MSBLocal storm report, Jun 10, 11:18 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1118 PM EDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND GST 1 SE TRAVERSE CITY 44.74N 85.58W
06/10/2016 M49 MPH GRAND TRAVERSE MI ASOS
ASOS STATION CHERRY CAPITAL AIRPORT /TVC/.
&&
BERGERLocal storm report, Jun 10, 11:19 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1119 PM EDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 1 WSW IRONTON 45.26N 85.22W
06/10/2016 M45 MPH CHARLEVOIX MI MESONET
MESONET STATION IRONTON /D7501/.
&&
BERGERSpecial weather statement, Jun 10, 11:28 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1128 PM EDT FRI JUN 10 2016
MIZ029-030-034>036-041-042-110430-
OGEMAW-ALCONA-OSCODA-IOSCO-ARENAC-ROSCOMMON-GLADWIN-
1128 PM EDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ALCONA...SOUTHEASTERN
OSCODA...IOSCO...SOUTHEASTERN ROSCOMMON...GLADWIN...OGEMAW AND ARENAC
COUNTIES...
AT 1128 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OSSINEKE TO NEAR SELKIRK TO NEAR FARWELL.
MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALGER...OSCODA...GLADWIN...EAST TAWAS...WEST BRANCH...TAWAS CITY...
STANDISH...AU GRES...STERLING...HARRISVILLE...AU SABLE...GLENNIE...
SOUTH BRANCH...MAPLE RIDGE...BEAVERTON...MIKADO...ROSE CITY...
WHITTEMORE...LINCOLN AND OMER.
LAT...LON 4479 8320 4432 8324 4420 8338 4417 8357
4406 8359 4403 8343 4404 8349 4405 8365
4399 8368 4400 8383 4391 8391 4391 8404
4400 8405 4400 8417 4383 8417 4381 8460
4415 8461 4431 8429 4479 8375
TIME...MOT...LOC 0328Z 281DEG 36KT 4491 8342 4426 8405 4389 8494
MSBLocal storm report, Jun 10, 11:31 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1131 PM EDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 2 SSW LAKE ANN 44.70N 85.86W
06/10/2016 BENZIE MI PUBLIC
MEDIUM SIZE TREE LIMBS DOWN.
&&
BERGERLocal storm report, Jun 10, 11:58 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1158 PM EDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG BUCKLEY 44.50N 85.67W
06/10/2016 WEXFORD MI EMERGENCY MNGR
SEVERAL TREES DOWN AROUND COUNTY. NAMELY BUCKLEY AND
CADILLAC, REPORTED BY EMERGENCY MANAGER.
&&
BERGERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:04 PM EDT | Special Marine Warning | APX | 86 min | |
| Jun 10, 8:27 PM EDT | Special Marine Warning | APX | 93 min | |
| Jun 10, 8:38 PM EDT | Special Marine Warning | APX | 97 min | |
| Jun 10, 8:52 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Leelanau | 53 min |
| Jun 10, 9:25 PM EDT | Special Weather Statement | APX | Antrim, Emmet, Grand Traverse, Manistee | 65 min |
| Jun 10, 9:36 PM EDT | Special Marine Warning | APX | 54 min | |
| Jun 10, 9:42 PM EDT | Special Weather Statement | APX | Cheboygan, Kalkaska, Otsego, Wexford | 63 min |
| Jun 10, 10:38 PM EDT | Special Weather Statement | APX | Crawford, Missaukee, Montmorency, Ogemaw, Oscoda, Roscommon | 67 min |
| Jun 10, 11:28 PM EDT | Special Weather Statement | APX | Alcona, Arenac, Gladwin, Iosco, Ogemaw | 62 min |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.